MAUDE Adverse Event Report: DEVILBISS HEALTHCARE DEVILBISS OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

DEVILBISS HEALTHCARE DEVILBISS OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 525DS
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Devilbiss healthcare was notified of an incident involving an oxygen concentrator by the provider who stated that the device became heated, causing the sieve beds to fail and the compressor box to warp.There was no report or evidence of illness, serious injury or medical treatment associated with the complaint.The device was returned for evaluation.Upon evaluation, the thermal event was limited to the compressor box and intake filter, with slight damage to the rear cover, at the intake filter cut-out.Evidence of mishandling was observed in that multiple screw bosses were cracked and one of the wheel bosses was damaged.The fan and alarm system were both found to be working correctly, however the thermal cut-off within the compressor was inoperable.The unit had evidence of being repaired even though there were no previous repair records for this unit.The manifold was found to be a high-pressure manifold, instead of a low-pressure manifold and the hose from the right sieve bed to the manifold was incorrectly routed.The serial number on the valve did not match the serial number of the valve in the unit dhr.The compressor was found to be missing the serial number sticker, so it is unclear if the compressor was the original compressor built into the unit.It appears that unauthorized service was provided to the unit using unauthorized replacement parts possibly contributing to the malfunction of the unit.The root cause of the thermal event cannot be determined with certainty with the information and evidence provided.The inoperable compressor thermal cut-off (tco) device may have contributed to the extent of the thermal damage but was not likely the root cause for the thermal event.It is not clear if the tco was damaged during the prior servicing.Since the alarm system was functioning properly and multiple high gas temperature errors were logged, the user would have been alerted to the high temperature failure mode.

Brand Name
DEVILBISS OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jess bohrer
100 devilbiss drive
somerset, PA 15501
MDR Report Key22522092
Report Number2515872-2025-00023
Device Sequence Number9231035
Product Code CAW
UDI-Device Identifier00885304000846
UDI-Public(01)00885304000846
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number525DS
Device Catalogue Number525DS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown